Puerto Rico, 2007Flash Flood in Puerto Rico, November 13, 2007
November 13, 2007 · NWS SJU · 1 event in 1 county or zone
The remnants of an old frontal boundary extending across Puerto Rico and its associated moisture, combined with local effects and favorable upper level conditions, to produce a good deal of cloudiness,showers and few thunderstorms which produced heavy rainfall across the western interior section of Puerto Rico, causing Rio Grande de Arecibo to overflow its banks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of an old frontal boundary extending across Puerto Rico and its associated moisture, combined with local effects and favorable upper level conditions, to produce a good deal of cloudiness,showers and few thunderstorms which produced heavy rainfall across the western interior section of Puerto Rico, causing Rio Grande de Arecibo to overflow its banks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 13, 3:43 PM AST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 13, 3:43 PM AST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
343 PM AST TUE NOV 13 2007
.SYNOPSIS...THE REMNANTS OF AN OLD FRONTAL BOUNDARY EXTEND ACROSS
NORTHERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS THIS AFTERNOON. THIS
BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY TONIGHT...BEFORE
LIFTING TOWARDS THE NORTHWEST EARLY TOMORROW. THIS SHOULD CONTINUE
TO PROVIDE A FOCUS FOR INCREASED SHOWERS AND THUNDERSTORMS OVER
THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH AT LEAST
WEDNESDAY AFTERNOON.
&&
.DISCUSSION...LATE THIS MORNING...SCATTERED TO NUMEROUS SHOWERS
AFFECTED THE NORTHEAST AND NORTH SECTIONS OF PUERTO RICO WHERE
THESE SHOWERS PRODUCED RAINFALL ACCUMULATIONS OF BETWEEN 1 TO 3
INCHES. THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AFFECTED THE
WEST AND SOUTHWEST SECTIONS OF PUERTO RICO. MOST OF THESE SHOWERS
WILL DISSIPATE AT AROUND SUNSET.
TONIGHT...ISOLATED TO SCATTERED SHOWERS WILL DEVELOP OVER THE
ATLANTIC WATERS AND MOVE ON SHORE AFFECTING THE NORTHEAST SECTION
OF PUERTO RICO. WINDS ARE EXPECTED TO SHIFT FROM THE EAST
OVERNIGHT AND EAST SOUTHEAST ON WEDNESDAY. THEREFORE THE AFTERNOON
ACTIVITY WILL BE CONCENTRATED ACROSS THE WESTERN AND NORTHWEST
SECTIONS OF PUERTO RICO ON WEDNESDAY. THE BOUNDARY NOW LOCATED
NORTH OF PUERTO RICO WILL BE CLOSE ENOUGH TO CONTINUE TO PRODUCE
FAVORABLE MID TO UPPER LEVEL CONDITIONS FOR SHOWERS AND
THUNDERSTORMS DEVELOPMENT FOR THE NEXT FEW DAYS.
&&
.AVIATION...SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH AN
OLD FRONTAL BOUNDARY ACROSS THE LOCAL ISLANDS THIS AFTERNOON WILL
CONTINUE TO MOVE TO THE SOUTH ACROSS THE NORTHERN SECTIONS PUERTO
RICO AND THE USVI THIS EVENING. WHILE PREDOMINANTLY VFR CONDITIONS
WILL PREVAILS ACROSS MOST OF THE TAF SITES THROUGH EARLY THIS
EVENING...INTERMITTENT PERIODS OF MVFR CONDITIONS CAN BE EXPECTED
WITH THE HEAVIER EMBEDDED SHOWERS ACROSS TJSJ AND TIST THROUGH ABOUT
23Z-00Z THIS EVENING. EXPECT SHOWER ACTIVITY OVER THE SOUTHWESTERN
SECTIONS OF PUERTO RICO TO RESULT IN OBSCURED MOUNTAIN PEAKS OVER
CENTRAL PR...AS WELL AS BRIEF MVR CONDITIONS ACROSS TJMZ AND TJBQ IN
FEW SHOWERS AND THUNDERSTORMS.
&&
.MARINE...NORTHERLY SWELL IS EXPECTED TO REACH THE LOCAL ATLANTIC
WATERS LATE THIS AFTERNOON...AND PERSIST THROUGH EARLY THURSDAY.
THE NEXT SWELL WILL REACH THE ATLANTIC ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 85 76 86 / 50 50 20 20
STT 79 84 79 85 / 40 40 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
72/10/
Hazardous weather outlook, Nov 13, 6:01 AM AST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
601 AM AST TUE NOV 13 2007
PRZ001>013-AMZ710>750-141000-
601 AM AST TUE NOV 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...THE REMNANTS OF AN OLD FRONTAL BOUNDARY EXTEND
ACROSS THE NORTHERN SECTIONS OF BOTH PUERTO RICO AND THE U.S. VIRGIN
ISLANDS EARLY THIS MORNING. THIS BOUNDARY IS EXPECTED TO REMAIN
NEARLY STATIONARY TODAY...BEFORE LIFTING TOWARDS THE NORTHWEST EARLY
WEDNESDAY. THIS FEATURE AND ITS ASSOCIATED MOISTURE IN COMBINATION
WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL CONDITIONS...WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE LOCAL ISLANDS TODAY THROUGH EARLY TONIGHT. THESE SHOWERS
AND STORMS WILL BE MOST PREVALENT OVER CULEBRA AND VIEQUES AND THE
NORTH AND EAST SECTIONS OF PUERTO RICO THIS MORNING AND THEN ACROSS
THE INTERIOR...SOUTH AND SOUTHWEST SECTIONS OF PUERTO RICO THIS
AFTERNOON. PERIODS OF HEAVY RAINFALL...DANGEROUS LIGHTNING AND AT
LEAST SOME MINOR LOW LYING FLOODING ARE EXPECTED IN FEW LOCATIONS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND SOME MINOR
FLOODING OF URBAN AND LOW LYING AREAS EACH AFTERNOON. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
VIZ001-002-AMZ710>730-141000-
601 AM AST TUE NOV 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...THE REMNANTS OF AN OLD FRONTAL BOUNDARY EXTEND
ACROSS THE NORTHERN SECTIONS OF BOTH THE U.S. VIRGIN ISLANDS AND
PUERTO RICO EARLY THIS MORNING. THIS BOUNDARY IS EXPECTED TO REMAIN
NEARLY STATIONARY TODAY...BEFORE LIFTING TOWARDS THE NORTHWEST EARLY
WEDNESDAY. THIS FEATURE AND ITS ASSOCIATED MOISTURE IN COMBINATION
WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL CONDITIONS...WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE LOCAL ISLANDS TODAY THROUGH EARLY TONIGHT. THESE SHOWERS
AND STORMS WILL BE MOST PREVALENT OVER ST THOMAS...ST JOHN AND THE
ADJACENT SMALLER ISLANDS AND ACROSS THE COASTAL WATERS. PERIODS OF
HEAVY RAINFALL...DANGEROUS LIGHTNING AND AT LEAST SOME MINOR LOW
LYING FLOODING ARE EXPECTED IN A FEW LOCATIONS. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND AN ISOLATED
THUNDERSTORM OR TWO COULD PRODUCE LOCALLY HEAVY RAINFALL AND SOME
MINOR FLOODING OF URBAN AND LOW LYING AREAS EACH AFTERNOON. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Flash Flood, Western Interior
- When
- November 13, 6:22 PM AST
- Where
- Western Interior County, 1.64 mi WSW of Utuado to 1.05 mi N of Utuado
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 18.260, -66.723
Roads 603 and 123, and parts of Highway 10 were closed due to river Rio Grande de Arecibo overflowing its banks in the municipality of Utuado.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, November 13 to 14, 2007$160,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Tennessee, November 13, 2007$46,000 · 50 kt wind · 5 events
- High Wind in North Dakota, November 13, 2007$4,000 · 57 kt wind · 27 events
- High Wind in Wyoming, November 13, 2007$30,000 · 75 kt wind · 3 events
- Dense Fog in New Jersey, November 13 to 14, 200713 events
- High Wind in Montana, November 13, 2007$10,000 · 61 kt wind · 12 events
- High Wind in North Dakota, November 13, 200753 kt wind · 8 events
- High Wind in South Dakota, November 13, 200753 kt wind · 7 events
- Dense Fog in Maryland, November 13 to 14, 20076 events
- High Wind in Wyoming, November 13, 200768 kt wind · 2 events
- Hail in Missouri, November 13, 20071 in hail · 2 events
- Damaging Winds in Alabama, November 13, 2007$3,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64750.